Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 28, 2017, 10:31 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 10:31 PM CDT (03:31 UTC)
- Expired
- Mar 28, 2017, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.7
The text
As transmitted.
833
WUUS54 KTSA 290331
SVRTSA
OKC113-117-290415-
/O.NEW.KTSA.SV.W.0052.170329T0331Z-170329T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1031 PM CDT TUE MAR 28 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 1115 PM CDT
* At 1031 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Perry to 4 miles southwest of
Morrison to 4 miles southeast of Stillwater to 2 miles southwest of
Tryon, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Hallett...
Blackburn... Maramec...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9693 3659 9699 3654 9699 3653 9696
3656 9689 3660 9691 3661 9677 3646 9650
3626 9651 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9700 3659 9706 3660 9699
TIME...MOT...LOC 0331Z 208DEG 43KT 3636 9726 3625 9708 3608 9700 3585
9700
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
909
WWUS54 KTSA 290402
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1102 PM CDT TUE MAR 28 2017
OKC113-117-290415-
/O.CON.KTSA.SV.W.0052.000000T0000Z-170329T0415Z/
Osage OK-Pawnee OK-
1102 PM CDT TUE MAR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN OSAGE AND PAWNEE COUNTIES...
At 1102 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southeast of Ponca City to 8 miles northwest
of Ralston to 3 miles northwest of Skedee to 2 miles northeast of
Quay, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Fairfax...
Ralston... Hallett...
Blackburn... Maramec...
Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9693 3659 9699 3654 9698 3653 9696
3656 9689 3660 9691 3661 9677 3646 9650
3626 9651 3616 9662 3616 9682 3624 9682
3630 9687 3637 9689 3650 9699 3657 9699
3659 9703 3659 9705
TIME...MOT...LOC 0402Z 208DEG 43KT 3668 9705 3656 9688 3640 9677 3618
9668
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:28 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 28, 9:28 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 928 PM CDT Tue Mar 28 2017 .DISCUSSION... Elevated convection has increased mainly to the northwest of Tulsa metro over the past hour in warm advection regime ahead of main storm system. Line of strong to severe storms currently passing through OKC area has produced a few gusts over 60 mph and will continue moving to the northeast. Most recent meso analysis shows environment for severe weather becomes less favorable to the north and east and given elevated nature of instability expect only a limited threat of wind gusts as these storms eventually move into northeast OK. Additional linear storm complex moving across northwest TX shown by hi res models to make a run toward eastern OK late tonight may encounter a slightly more unstable environment across southeast OK, again with instability mainly elevated in nature. This may offer a slightly higher threat of severe weather overnight. Have made some minor changes to POP forecast fore this evening, and also lowered conditional severe probs a bit. Updated products will be out shortly. && .PREV DISCUSSION... /Issued 633 PM CDT Tue Mar 28 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Current VFR conditions will detiorate overnight as showers and thunderstorms expand from west to east. Ceilings are likely to lower area wide overnight with convection impacting all eastern OK sites before sunrise. The stronger storms will focus nearer western AR during the day Wed with flight conditions improving from west to east later in the day. PREV DISCUSSION... /Issued 401 PM CDT Tue Mar 28 2017/ DISCUSSION... Upper system centered over New Mexico will lift east northeast tonight and Wednesday resulting in widespread showers and thunderstorms. Surface based instability will remain very limited tonight as the true warm front remains to the south, and this will limit the damaging wind potential with the line or lines of storms that will move into our area overnight. The linear nature of the storms are also likely to limit the hail potential, so the overall severe risk in our area does not appear to be that great overnight. Locally heavy rainfall will be the greatest threat, especially across the western part of our forecast area. The severe weather threat Wednesday will depend a great deal on the future evolution of the overnight convection. If the atmosphere can recover sufficiently, a better severe risk may exist Wednesday afternoon, especially across the eastern part of our forecast area. Thursday looks like a raw day, with some wraparound precipitation, especially across parts of northeast Oklahoma and northwest Arkansas. A quick warmup will take place Friday and Saturday ahead of the next upper system that will result in increasing shower and thunderstorm chances during the latter half of the weekend into the first of next week. As of now, it appears the track of this system will be south of the current one, so the severe risk should remain quite limited in our area. Stayed close to guidance temperatures the next couple days. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 74 47 57 / 80 80 40 60 FSM 59 74 52 62 / 30 70 40 50 MLC 62 75 47 59 / 70 80 30 30 BVO 58 72 46 57 / 90 80 40 60 FYV 56 71 49 59 / 30 80 40 60 BYV 54 71 50 61 / 40 80 60 60 MKO 61 73 48 58 / 60 80 40 40 MIO 57 71 48 59 / 60 80 50 60 F10 61 75 46 57 / 80 70 40 30 HHW 63 75 50 63 / 60 80 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....99
Hazardous weather outlook, Mar 28, 9:46 PM CDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
946 PM CDT Tue Mar 28 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
946 PM CDT Tue Mar 28 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Along and west of a Bartlesville to McAlester line.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Along and west of a Bartlesville to McAlester line.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe thunderstorms over central Oklahoma
will move northeast through midnight into parts of northeast
Oklahoma, mainly affecting areas northwest of Interstate 44. These
storms will likely become increasingly elevated with time,
however there will be a limited threat of wind gusts to 60 mph
along with heavy rainfall. Additional storms across northwest
Texas will move into eastern Oklahoma late tonight, and these
storms will also pose a limited risk for damaging winds.
In addition, heavy rain is forecast for portions of eastern
Oklahoma with 1 to 2 inches of rain possible. This could cause
some locally heavy runoff or brief flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through FRIDAY...No Hazards.
SATURDAY through SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
The severe threat on Wednesday will depend on how storms evolve
through tonight. There will likely be an axis of instability that
develops across far eastern Oklahoma and western Arkansas ahead
of a cold front, and storms are expected to develop by afternoon.
Some of these storms could become severe with threats of large
hail and damaging winds with a limited threat for tornadoes.
A chance for thunderstorms returns for the weekend as yet another
storm system moves toward the region.
weather.gov/tulsa Contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:01 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Mar 28, 11:10 PM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Mar 28, 11:36 PM CDT | Special Weather Statement | TSA | Tulsa | 39 min |
| Mar 28, 11:54 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Mar 29, 12:12 AM CDT | Special Weather Statement | TSA | Washington | 48 min |
| Mar 29, 12:26 AM CDT | Areal Flood Advisory | TSA | Creek, Pawnee | 4 hr |
| Mar 29, 12:51 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 54 min |
| Mar 29, 12:58 AM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| Mar 29, 1:41 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Washington | 4 hr |
| Mar 29, 1:49 AM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Mar 29, 2:12 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee | 6 hr |
| Mar 29, 2:16 AM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Mar 29, 3:56 AM CDT | Special Weather Statement | TSA | Choctaw | 49 min |
| Mar 29, 4:39 AM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Mar 29, 4:42 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Mar 29, 5:32 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh, Muskogee, Okmulgee, Pittsburg and 1 more | 43 min |
| Mar 29, 6:07 AM CDT | Special Weather Statement | TSA | Muskogee, Rogers, Tulsa, Wagoner | 38 min |
| Mar 29, 6:08 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Sequoyah | 52 min |
| Mar 29, 6:53 AM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Mar 29, 7:09 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Mayes | 36 min |
| Mar 29, 4:40 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Mar 29, 5:05 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Mar 29, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 46 min |
| Mar 29, 5:48 PM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Mar 29, 6:14 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Mar 29, 6:40 PM CDT | Special Weather Statement | TSA | Ottawa | 20 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.